Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Autoimmune disease, vaginal itching, burning urination, inflammation of labia majora, benadryl, white discharge, fungal infection, clotrimozole, antibacterial soap

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 466 Questions
i am a 36 yr old black female with an autoimmune disease. around noon i had vaginal itching, thinking it was from hair growing back. i didn't think anything of it. after sex my labia burned during urination and after that my labia majora became very inflamed. I took benedryl thinking it was an allergy (which I have a lot of). Some of the swelling went down but some remain. There's very little white discharge with minimal odor.
Posted Wed, 18 Apr 2012 in Vaginal and Uterus Health
Answered by Dr. Mitaly 10 minutes later

Thanks for posting your query

Your symptoms of itching, white discharge with odour could be suggestive of fungal infection. The preferred treatment for it is an antifungal cream such as Cotrimazole.

Sometimes application of one topical antifungal is not sufficient and a combination of two and more antifungals are needed until the itch disappears. One has to continue application for 2 weeks after the itch disappears.

Some measures for you which also might be helpful are:

1)Wash the area with any antibacterial soap and water and keep dry. You can also mix Tea Tree oil in water and wash the genitals twice.

2)Wear loose cotton undies.

3)Avoid intercourse, tampoon use, buble bath, douching as it can further spread the infection.

4)Drink lots of water and add yoghurt in diet as it helps in combating fungal infection.

If the symptoms worsen or there is no improvement consider after 2 days, visit a gynecologist for examination and appropriate treatment.

Hope this answers your query. I will be available for follow up in case of any doubt.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor